MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3501420
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: right breast implant saline mentor smooth round spectrum 175cc, serial number (b)(4) , catalog number 3501420.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast augmentation revision with mentor smooth round spectrum 175cc saline breast implants which the left side deflated after implantation.The issue was confirmed by physical examination.Patient has no side effects or adverse event from her deflated left saline implant.As a result patient is scheduled to have the device explanted (b)(6) 2018.
 
Additional Manufacturer Narrative
On 5/03/2018, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Patient underwent bilateral removal and replacement as follow: left shpx-285, lot 7549773, serial number (b)(4).Right shpx-285, lot number 7502192, serial number (b)(4).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device.No foreign material was observed on the shell surface.Upon initial inspection, no anomalies were observed.Leak testing was performed according with mentor procedures and it revealed valve leak.No other anomalies were discovered.The complaint was confirmed since a valve leak was found on the device.However, at this point it is not possible to determine the root cause of such damage.There is no evidence this relates to manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 9/10/2019, mentor became aware that this report is duplicated in manufacturer's report numbers 1645337-2018-02053 and 1645337-2018-01951.Any additional event information received will be submitted as supplemental information under this manufacturer's report number and this manufacturer's reference number.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7419827
Report Number1645337-2018-02166
Device Sequence Number39316
Product Code FWM
UDI-Device Identifier00081317001966
UDI-Public00081317001966
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2009
Device Catalogue Number3501420
Device Lot Number5606610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer03/14/2018
03/14/2018
10/09/2019
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/08/2018
06/08/2018
10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR